Arkansas, 2010

Drought in Arkansas, September 7 to 30, 2010

September 7 to 30, 2010 · NWS LZK · 1 event in 1 county or zone

As of early September, severe drought covered only a tiny portion of southeast Arkansas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

As of early September, severe drought covered only a tiny portion of southeast Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 7, 5:30 AM CST, 30 minutes earlier.

Area forecast discussion, Sep 7, 5:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT TUE SEP 7 2010

.AVIATION...
ISOLATED SHRA DEVELOPING ACROSS THE SOUTHWEST...AND TSRA
DEVELOPING BEHIND THE FRONT ACROSS SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI. HAVE A TEMPO TSRA GROUP FOR NORTHERN SITES FOR THE
AFTERNOON HOURS. FARTHER SOUTH...IT WILL BE A SHRA/VCTS
PATTERN...WITH THE REMNANTS OF THE TROPICAL SYSTEM. SHRA/VCSH IS
IN THE TAF THROUGH 08/00Z...AND THEN VFR CONDITIONS AS CONVECTION
MOVES CLOSER TO THE CENTER DURING THE NIGHTTIME HOURS.
&&

.PREV DISCUSSION... /ISSUED 340 AM CDT TUE SEP 7 2010/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

INCRSG SLY LOW LVL FLOW OVR THE PAST 24 HRS HAS BROUGHT WARMER AND
MORE HUMID AIR BACK NWD INTO AR. EARLY MRNG TEMPS WERE IN THE
70S...WITH DEWPOINTS IN THE 60S AND LOWER 70S. CLOUDS CONTS TO INCRS
AS WELL FM THE SW OVERNIGHT...ASSOCD WITH TS HERMINE WHICH WAS
CENTERED TO THE NW OF KBRO. MEANWHILE...A CDFNT WAS NW OF AR...
ROUGHLY ALONG THE I-44 CORRIDOR.

MAIN FCST CONCERN IN THE COMING DAYS WL CONT TO FOCUS ON THE
REMNANTS OF HERMINE AND THE EVENTUAL TRACK OF THE SYS. MODELS/NHC
GUIDANCE RMN IN DECENT AGREEMENT TAKING THE SYS ARND THE WRN
PERIPHERY OF THE UPR RDG...TRACKING IT NWD THRU CNTRL TX...WRN OK
AND EVENTUALLY JUST N OF KMKC LATE THU. THE AFOREMENTIONED CDFNT WL
DROP SLOLY SEWD AND IS EXPECTED TO STALL OVR NRN AR BY WED. CONTD
TO FAVOR A BLEND OF THE GFS AND ECMWF SOLUTIONS DURG THE PD.

AS HERMINE TRACKS NWD...ABUNDANT TROPICAL MOISTURE WL CONT TO ADVECT
INTO AR. THE MOISTURE WL INTERACT WITH THE CDFNT THRU WED TO PRODUCE
MAINLY SCTD SHRA/TSRA. THE BETTER RAIN CHCS WL BE OVR WRN AR...
CLOSER TO THE EXPECTED TRACK OF HERMINE. ACTIVITY WL TEND TO
DIMINISH AT NGT AND BE CONCENTRATED ARND THE CENTER OF CIRCULATION.

BY THU...THE STORM SYS WL TAKE A MORE NEWD TRACK ACRS ERN KS AND WRN
MO. THE FNTL BNDRY WL BEGIN TO LIFT BACK NWD AS WELL...PROVIDING
A FOCUS FOR ADDITIONAL CONVECTION. CONTD TO INDC LIKELY POPS OVR
NRN AR THU...WITH LESSER CHCS TO THE S. WITH THE TROP SYS/S PATH
RMNG TO THE NW OF AR...APPEARS THE THREAT FOR HVY RAINFALL WL STAY
OVR OK AND KS. ANY DEVIATION IN THE TRACK COULD BRING HEAVIER RAIN
AMTS TO PARTS OF NWRN AR AND WL BE CLOSELY MONITORED IN THE COMING
DAYS.

UNSEASONABLY WARM AND HUMID AIRMASS WL PREVAIL FOR THE REMAINDER OF
THE PD. WDLY SCTD MAINLY AFTN AND EARLY EVENING SHRA/TSRA WL BE
NOTED OVR THE FA ON FRI. A NEW CDFNT IS FCST TO APCH THE MID SOUTH
FM THE NW AND IMPACT THE REGION MAINLY BEYOND THIS FCST PD.

LONG TERM...SATURDAY THROUGH MONDAY

AS SYSTEM IN THE SHORT TERM MOVES EAST...HIGH PRESSURE WILL
STRENGTHEN ALONG THE GULF COAST. AT THE UPPER LEVELS...ARKANSAS WILL
BE ON THE NORTH SIDE OF THE RIDGE UNDER ZONAL FLOW.

A COLD FRONT WILL MOVE SOUTH FROM THE SATURDAY...BUT DUE TO THE
ZONAL FLOW...WILL LIKELY STALL ACROSS THE STATE. HAVE CONTINUED
CHANCE POPS ON SATURDAY...WITH THE HIGHEST POPS IN THE NORTH. DUE TO
THE SYSTEM STALLING...HAVE ONLY INCLUDED SLIGHT CHANCE POPS ACROSS
THE STATE ON SUNDAY.

HIGH PRESSURE AND ZONAL FLOW WILL CONTINUE FOR THE BEGINNING OF NEXT
WEEK...WITH TEMPERATURES ABOVE NORMAL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Sep 7, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE SEP 7 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

CLOUDS WILL INCREASE TODAY...AS A COLD FRONT APPROACHES THE STATE
FROM THE NORTH...AND TROPICAL STORM HERMINE MOVES NORTH FROM SOUTH
TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING ACROSS THE NORTH AND WEST...DUE TO THE PROXIMITY OF THESE
SYSTEMS.

DURING THE AFTERNOON HOURS...RAIN CHANCES WILL INCREASE ACROSS THE
STATE. STRONG THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE REMNANTS OF TROPICAL STORM HERMINE MOVE NORTH WEDNESDAY AND
THURSDAY...RAIN CHANCES WILL CONTINUE ACROSS THE NATURAL STATE. THE
BEST RAIN CHANCES AND HEAVIEST RAINFALL WILL BE ACROSS THE NORTH AND
WEST...AND WILL BE HIGHLY DEPENDENT OF THE TRACK OF HERMINE.
RAINFALL AMOUNTS ACROSS THE NORTHWEST HALF OF THE STATE COULD RANGE
FROM HALF OF AN INCH TO ONE INCH...WITH LOCALLY HEAVIER AMOUNTS
THROUGH THE END OF THE WORK WEEK. LESSER AMOUNTS ARE IN THE FORECAST
FOR THE SOUTH AND EAST.

AS THE TROPICAL SYSTEM MOVES EAST AND AWAY FROM THE STATE BY THE END
OF THE WEEK...HIGH PRESSURE WILL STRENGTHEN ACROSS THE GULF COAST.
ANOTHER COLD FRONT WILL APPROACH THE STATE THIS WEEKEND...BUT DUE TO
THE STRENGTH OF THE HIGH...THE FRONT WILL LIKELY STALL ACROSS THE
NATURAL STATE...WITH SMALL RAIN CHANCES IN THE FORECAST FOR THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Desha

When
September 7, 6:00 AM CST to September 30, 11:59 PM CST
Where
Desha forecast zone
Reported by
Other Federal Agency
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

As of September 7th, severe drought covered only a small part of Desha County, in areas close to the Mississippi River. By the 14th, severe drought had spread across almost all of the county, and these conditions continued through the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259087.